Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 147, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2019, 10:39 AM CDT for 4 counties in Missouri; Calhoun County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2019, 10:39 AM CDT (15:39 UTC)
- Expired
- Jun 21, 2019, 11:30 AM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:28 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WUUS53 KLSX 211539 SVRLSX ILC013-MOC113-139-163-219-211630- /O.NEW.KLSX.SV.W.0147.190621T1539Z-190621T1630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 1039 AM CDT Fri Jun 21 2019 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Central Calhoun County in southwestern Illinois... Lincoln County in east central Missouri... Northeastern Montgomery County in east central Missouri... Northeastern Warren County in east central Missouri... Southeastern Pike County in northeastern Missouri... * Until 1130 AM CDT. * At 1039 AM CDT, severe thunderstorms were located along a line extending from near Bowling Green to near Buell, moving southeast at 50 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Troy, Warrenton, Wright City, Elsberry, Moscow Mills, Davis, Truesdale, Hawk Point, Innsbrook, Eolia, Bellflower, Buell, Silex, Truxton, Whiteside, Cave, Olney and New Hope. This includes Interstate 70 in Missouri between exits 188 and 200. This also includes Cuivre River State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3900 9152 3923 9118 3922 9060 3876 9109 TIME...MOT...LOC 1539Z 302DEG 43KT 3930 9113 3901 9146 HAIL...0.88IN WIND...60MPH $$ CVKING
2 follow-up statements
774 WWUS53 KLSX 211554 SVSLSX Severe Weather Statement National Weather Service St Louis MO 1054 AM CDT Fri Jun 21 2019 MOC163-211604- /O.CAN.KLSX.SV.W.0147.000000T0000Z-190621T1630Z/ Pike MO- 1054 AM CDT Fri Jun 21 2019 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IN NORTHEASTERN MISSOURI IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 400 PM CDT for southwestern Illinois...and northeastern and east central Missouri. LAT...LON 3922 9060 3876 9109 3891 9136 3923 9113 TIME...MOT...LOC 1554Z 302DEG 45KT 3921 9101 3889 9127 $$ ILC013-MOC113-139-219-211630- /O.CON.KLSX.SV.W.0147.000000T0000Z-190621T1630Z/ Calhoun IL-Lincoln MO-Montgomery MO-Warren MO- 1054 AM CDT Fri Jun 21 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR CENTRAL CALHOUN...LINCOLN...EAST CENTRAL MONTGOMERY AND NORTHEASTERN WARREN COUNTIES... At 1054 AM CDT, severe thunderstorms were located along a line extending from near Eolia to near Jonesburg, moving southeast at 50 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Troy, Warrenton, Wright City, Elsberry, Moscow Mills, Davis, Truesdale, Hawk Point, Innsbrook, Eolia, Silex, Truxton, Whiteside, Cave and New Hope. This also includes Cuivre River State Park. This includes Interstate 70 in Missouri between exits 188 and 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3922 9060 3876 9109 3891 9136 3923 9113 TIME...MOT...LOC 1554Z 302DEG 45KT 3921 9101 3889 9127 HAIL...0.88IN WIND...60MPH $$ CVKING
708 WWUS53 KLSX 211607 RRA SVSLSX Severe Weather Statement National Weather Service St Louis MO 1107 AM CDT Fri Jun 21 2019 MOC139-211617- /O.CAN.KLSX.SV.W.0147.000000T0000Z-190621T1630Z/ Montgomery MO- 1107 AM CDT Fri Jun 21 2019 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTGOMERY COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 400 PM CDT for southwestern Illinois...and northeastern and east central Missouri. LAT...LON 3922 9060 3876 9109 3885 9126 3923 9092 TIME...MOT...LOC 1607Z 302DEG 43KT 3913 9084 3881 9110 $$ ILC013-MOC113-219-211630- /O.CON.KLSX.SV.W.0147.000000T0000Z-190621T1630Z/ Calhoun IL-Lincoln MO-Warren MO- 1107 AM CDT Fri Jun 21 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR CENTRAL CALHOUN...CENTRAL LINCOLN AND NORTHEASTERN WARREN COUNTIES... At 1107 AM CDT, severe thunderstorms were located along a line extending from near Elsberry to Truesdale, moving southeast at 50 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Troy, Warrenton, Wright City, Elsberry, Moscow Mills, Davis, Truesdale, Hawk Point, Innsbrook, Cave and New Hope. This also includes Cuivre River State Park. This includes Interstate 70 in Missouri between exits 188 and 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3922 9060 3876 9109 3885 9126 3923 9092 TIME...MOT...LOC 1607Z 302DEG 43KT 3913 9084 3881 9110 HAIL...0.88IN WIND...60MPH $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:51 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 21, 5:51 AM CDT, 4 hours 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 551 AM CDT Fri Jun 21 2019 .SHORT TERM... (Through Late Tonight) Issued at 245 AM CDT Fri Jun 21 2019 An MCS over southern Nebraska and northern Kansas will move eastward into northeast MO later this morning, likely after 15Z. Although it should be gradually weakening by this time, there may still be the potential for strong wind gusts. At the same time isolated to scattered convection will develop across central and southeast MO just ahead of a warm front which will be advancing northeastward through our forecast area today. The MCS will continue to move eastward through west central IL early this afternoon with new convection likely developing along the outflow boundary extending southwest of the MCS this afternoon as the atmosphere becomes quite unstable after passage of the warm front as the surface dewpoints continue to rise. The only limiting factor for the development of additional convection this afternoon into this evening is the warm mid level temperatures as an upper level ridge develops over MO with 700 mb temperatures rising to around 12-14 degrees C. High temperatures will be warmer today, particularly across central and southeast MO. Another nocturnal MCS is possible across northeast MO and west central IL later tonight, along and north of a warm front extending from northern MO southeast into southern IL, and on the northern and eastern periphery of the mid level cap. Warmer low temperatures can be expected tonight, especially across central and southeast MO due to southerly surface winds along with relatively high surface dew points. GKS .LONG TERM... (Saturday through Thursday) Issued at 245 AM CDT Fri Jun 21 2019 Focus at the beginning of this period will be temperatures and resultant heat index values. Upper ridge builds into the region with deep SW flow over the region. Models have another round of storms tonight that linger into Sat morning, mainly across northern portions of the CWA. Exactly what happens beyond this is less certain. Convection could push the effective boundary south of the region, or potentially leave a boundary through the middle of the CWA. Any convective debris should clear by the afternoon, but a fair amount of CU may develop during the afternoon hours. Any residual outflow boundary would likely help dewpoints pool along the boundary. Areas of more insolation should help lower dewpoints as deeper mixing occurs. In addition to the dewpoint questions are the issues with temperatures. A major factor will be any outflow boundary in addition to convection developing in the afternoon. Generally went with a temp forecast above the median value, resulting in heat index values around 100 degrees mainly through central portions of the CWA. Best chances for precip remain Sat night and Sun as an upper trof and a number of s/w approach the region. PoPs may need to be raised for Mon as well, but this will depend upon development of any surface wave with this system. Upper level flow will become more zonal through Wed before some weak ridging builds into the area. Will keep low PoPs thru the remainder of the period with enough moisture and instability for a threat of storms, but little in the way to focus convection. Expect temps to be cooler thru Tues with lower heights across the region, then warming into the upper 80s around 90 thru the end of the period as heights rise across the region. Tilly && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 515 AM CDT Fri Jun 21 2019 A line of thunderstorms across northwest MO and northeast KS may move east-southeastward into UIN and COU later this morning. Although these storms may dissipate before getting to the St Louis metro area there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop later this morning and this afternoon at the taf sites. Southeasterly surface winds will continue in UIN through the period, but veer around to a southerly direction by late tonight in COU and the St Louis metro area. SPECIFICS FOR KSTL: An east-southeastward moving line of thunderstorms across northwest MO and northeast KS may dissipate before getting to STL, but there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop by this afternoon. Southeasterly surface winds will veer around to a southerly direction by late tonight. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 86 75 92 75 / 30 30 20 30 Quincy 80 70 87 71 / 70 60 40 50 Columbia 86 73 90 71 / 30 30 20 60 Jefferson City 88 74 91 71 / 30 30 20 60 Salem 83 71 88 72 / 40 40 40 30 Farmington 85 73 90 71 / 30 20 20 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 21, 3:50 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 350 AM CDT Fri Jun 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 350 AM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely across northeast Missouri and west central Illinois with a chance of thunderstorms across central and southeast Missouri and southwest Illinois. Some storms may be severe today and this evening with the primary threat being damaging winds and large hail. Major river flooding is ongoing along parts of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms for parts of the area each day from Saturday through Thursday. Heat index values values are forecast to be around 100 Saturday afternoon over parts of central and southeast Missouri as well as southwest Illinois. Major river flooding is forecast to continue along parts of the Mississippi and Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
In the hours before
Local storm report, Jun 21, 10:09 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TSTM WND DMG 2 SE COLUMBIA 38.94N 92.31W
06/21/2019 BOONE MO COUNTY OFFICIAL
6 INCH TREE KNOCKED OVER A ROADWAY IN S
CENTRAL COLUMBIA.
&&
MBLocal storm report, Jun 21, 10:15 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM TSTM WND DMG MONROE CITY 39.65N 91.74W
06/21/2019 MONROE MO LAW ENFORCEMENT
POWER LINES DOWN AT KENDRICK MOBILE HOME
PARK.
&&
MRBLocal storm report, Jun 21, 10:21 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL PALMYRA 39.80N 91.53W
06/21/2019 E0.25 INCH MARION MO 911 CALL CENTER
&&
JPGLocal storm report, Jun 21, 10:22 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM LIGHTNING 1 W HALLSVILLE 39.12N 92.24W
06/21/2019 BOONE MO 911 CALL CENTER
LIGHTNING STRUCK A HOUSE JUST WEST OF
HALLSVILLE.
&&
JPGLocal storm report, Jun 21, 10:24 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM HAIL 3 N COLUMBIA 38.97N 92.33W
06/21/2019 M0.25 INCH BOONE MO PUBLIC
PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&
MRBLocal storm report, Jun 21, 10:25 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 2 NE COLUMBIA 38.97N 92.30W
06/21/2019 E0.25 INCH BOONE MO PUBLIC
PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Knox, Lewis, Marion and 2 more | 54 min |
| Jun 21, 9:39 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Pike, Ralls, Shelby | 66 min |
| Jun 21, 9:43 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more | 62 min |
| Jun 21, 10:01 AM CDT | Tornado Warning | LSX | Marion, Ralls | 44 min |
| Jun 21, 10:17 AM CDT | Tornado Warning | LSX | Pike, Ralls | 28 min |
| Jun 21, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 63 min |
| Jun 21, 10:35 AM CDT | Tornado Warning | LSX | Pike | 55 min |
| Jun 21, 11:02 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 58 min |
| Jun 21, 11:54 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 66 min |
| Jun 21, 3:35 PM CDT | Heat Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 19 hr |
| Jun 21, 3:37 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more | 21 hr |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 18 hr |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
| Jun 21, 11:00 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 60 min |
| Jun 21, 11:22 AM CDT | Tornado Warning | LSX | Greene, Macoupin | 38 min |
| Jun 21, 11:45 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Montgomery | 60 min |
| Jun 21, 12:29 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.